MAUDE Adverse Event Report: SYNTHES HAGENDORF RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR

SYNTHES HAGENDORF RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.405
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.(b)(6).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follow: it was reported that during the surgery on (b)(6) 2017, while distal locking, faulty locking occurred of insertion handle for proximal femoral nail antirotation (pfna) and aiming arm for pfna blade.The surgery was prolonged due to the issue by 15 minutes.No information about patient outcome was reported.Reported concomitant devices: pfna nail (part # 272.265s, lot # l235179, quantity: 1).This report is for one (1) radiolucent insertion handle this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device returned to manufacturer.A device history record (dhr) review was performed on part: 03.010.405 lot: 3443522: manufacturing location: (b)(4), manufacturing date: 26 may 2010.No non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was completed: the articles were manufactured according to the specifications and are fully functional.It is likely that there was a technical complication during insertion.The complaint instruments / pfna-nail were investigated the functional test shown the present articles are working without any problems and are fully functional.Unfortunately, as no detailed clinical information is available, we are not able to determine the cause which has led to these circumstances.It is likely that a mechanical overloading situation must have led to these circumstances.No product fault could be detected.The complaint insertion handle was investigated.The evaluation has shown that the part shows some heavy wear marks / hammer blows at the metal - shaft and passage of carbon fiber.The damages have no effect on the functionality of this instrument.The review revealed that the article was manufactured in may 2010 according to the specifications.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances.No indication for material, manufacturing or design related issue was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6412771
Report Number3003875359-2017-10124
Device Sequence Number737631
Product Code LXH
UDI-Device Identifier10886982068576
UDI-Public(01)10886982068576(10)3443522
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number03.010.405
Device Lot Number3443522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/20/2017
05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART # 272.265S, LOT # L235179, QUANTITY: 1